Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 2003, 7:23 AM CDT for Davidson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2003, 7:23 AM CDT (12:23 UTC)
- Expired
- Sep 3, 2003, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 031224
FFWBNA
TNC037-031530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
723 AM CDT WED SEP 3 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF NASHVILLE
* UNTIL 1030 AM CDT
* AT 720 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF
HEAVY RAINFALL MOVING INTO THE NASHVILLE METRO AREA. THESE SHOWERS
WILL BE CAPABLE OF PRODUCING BETWEEN ONE HALF AND ONE INCH OF RAIN
PER HOUR. WITH THE GROUND ALREADY WET FROM PREVIOUS RAINS, THE
ADDITIONAL RAINFALL THIS MORNING MAY PRODUCE SOME FLOODING,
ESPECIALLY ON ROADWAYS AND NEAR DRAINAGE SYSTEMS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD.
NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO
ESCAPE RISING WATER, MOVE TO HIGHER GROUND.
LAT...LON 3633 8667 3610 8649 3600 8660 3604 8694
3596 8705 3626 8698 3637 8691 3635 8681
3641 8676
$$
ROSE1 follow-up statement
000 WGUS74 KOHX 031402 FFSBNA TNC037-031530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 858 AM CDT WED SEP 3 2003 ...A FLASH FLOOD WARNING CONTINUES FOR DAVIDSON COUNTY UNTIL 1030 AM CDT... CITIES AFFECTED INCLUDE NASHVILLE AT 855 AM CDT...WEATHER RADAR CONTINUED TO INDICATED SHOWERS PRODUCING MODERATE RAINFALL ACROSS PORTIONS OF DAVIDSON COUNTY. WATER LEVELS ON METRO NASHVILLE AREA CREEKS WERE BELOW BANKFULL HOWEVER...CULVERTS...ROADS...AND LOW LYING AREAS WITHIN DAVIDSON COUNTY WILL LIKELY HAVE PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:59 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 3, 3:59 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT WED SEP 03 2003 CLOUDS...ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...WERE OBSERVED IN MIDDLE TENNESSEE EARLY THIS MORNING. TEMPERATURES WERE MAINLY AROUND 70 DEGREES. THE AVN IS THE MOST PROGESSIVE WITH THE WEATHER SYSTEM CURRENTLY ACROSS MID TN. TEND TO BELIEVE ITS IDEA OF DRYING THE MID AND UPPER LEVELS TODAY. HOWEVER, JUST BECAUSE MID AND HIGH LEVEL MOISTURE LEAVES DOESNT MEAN CLEARING AT THE LOWER LEVELS WILL ENSUE QUITE AS QUICKLY. THUS, AM GOING MORE WITH AN AVN/NGM BLEND FOR CLOUDS AND PRECIP TONIGHT. LOCALLY HEAVY RAINS OF AROUND AN INCH HAVE FALLEN OVERNIGHT IN OUR NORTHEASTERN COUNTIES. ALSO, KOHX SHOWS 3HR RAINFALL ESTIMATES OF 1 TO 2 INCHES ASSOCIATED WITH THIS BATCH OF SHOWERS AND STORMS OVER OUR WESTERN COUNTIES. THE NASHVILLE AREA HAD BETWEEN ONE HALF AND ONE INCH OF RAIN YESTERDAY. THUS, WILL GO WITH A FLASH FLOOD WATCH FOR ABOUT THE NORHTHEAST QUARTER OF OUR AREA TODAY. BELIEVE THINNING MOISTURE AT THE MID AND HIGH LEVELS OVER OUR WESTERN COUNTIES WILL REDUCE HEAVY RAIN THREAT THERE. AFTER THIS SYSTEM PASSES BY TONIGHT, LOOKS LIKE SMOOTH SAILING FOR THE REST OF THE WEEK. BNA TB 081/067 085/063 7200 CSV TB 077/064 080/058 8320 .BNA...FLOOD WATCH EAST OF A SPRINGFIELD, ASHLAND CITY, FRANKLIN LINE. 19
Hazardous weather outlook, Sep 3, 5:30 AM CDT, 1 hour 53 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR TODAY ACROSS MUCH OF NORTHERN MIDDLE TENNESSEE AND THE UPPER PLATEAU, AS MORE HEAVY RAINFALL IS EXPECTED. GROUND MOISTURE FROM RECENT HEAVY RAINS IS RUNNING HIGHEST ACROSS AREAS MAINLY NORTH OF INTERSTATE 40. THE ADDITIONAL PRECIPITATION MAY THEREFORE CAUSE SOME FLOODING OF LOW LYING AREAS, DRAINAGE SYSTEMS, AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:01 AM CDT | Flash Flood Warning | OHX | Humphreys | 3 hr |
| Sep 3, 4:06 AM CDT | Flash Flood Warning | OHX | Pickett | 3 hr |
| Sep 3, 5:11 AM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.